Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

June 20, 2021Florence County, Georgetown County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jun 20, 2021, 6:28 PM EDT for Florence County, Georgetown County, Williamsburg County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 6:28 PM EDT (22:28 UTC)
Expired
Jun 20, 2021, 7:15 PM EDT
In force
47 min
Issued by
NWS Wilmington, NC

Counties Florence County, SC, Georgetown County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 126 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS82 KILM 202228
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
628 PM EDT Sun Jun 20 2021
 
SCZ032-033-039-055-056-202315-
Marion SC-Coastal Georgetown SC-Williamsburg SC-Florence SC-
Inland Georgetown SC-
628 PM EDT Sun Jun 20 2021

...SPECIAL WEATHER STATEMENT FOR FLORENCE...GEORGETOWN...WESTERN
MARION AND WILLIAMSBURG COUNTIES UNTIL 715 PM EDT...

At 627 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake City to 6 miles south of Jamestown.
Movement was northeast at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Georgetown, Marion, Lake City, Kingstree, Andrews, Johnsonville,
Pamplico, Hemingway, Rhems, Cades, Poston, Oatland, Nesmith, Brittons
Neck, Indiantown, Sampit, Plantersville, Outland, Gresham and Earle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3327 7956 3332 7974 3338 7979 3337 7980
      3340 7985 3382 7992 3388 7988 3389 7994
      3396 7995 3399 7989 3402 7994 3420 7940
      3341 7917 3324 7950
TIME...MOT...LOC 2227Z 234DEG 31KT 3387 7979 3320 7973 

$$

VAO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:12 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 20, 3:12 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
312 PM EDT Sun Jun 20 2021

.SYNOPSIS...
Claudette will bring heavy rain and isolated tornados overnight
into Monday morning. After a one day break Monday another round
of heavy rain returns Tuesday. Cooler air will move in on
Wednesday with just a slow recovery Tuesday. The latter part of
the week and weekend look seasonable with the normal June
scattering of thunderstorms.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
The first 12 to 18 hours of the forecast will be dominated by the
effects of Claudette with showers and wind through about daybreak
Monday. In the wake of the TC, expect isolated showers and storms
Monday and Monday night due to minimal forcing and slightly drier
air over the area. Moisture will return Monday night on SW flow
ahead of an advancing cold with the possibility of a shower or storm
toward daybreak Tuesday.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
PW values surge as high as 2.2" Tuesday ahead of a surface cold
front and upper trough. Not surprising then to see some strong
convective signals in model guidance indicating the chance for some
heavy rainfall. SPC is also highlighting the area for a Marginal
Risk in their Day 3 Convective Outlook. There are some timing
differences that will affect the available instability. Even with
meager instability some wet microbursts should be possible given the
copious deep layer moisture.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A wedge of high pressure builds in from the north Wednesday; some
places struggling to hit 80 as they sky remains overcast. Partial
sunshine returns Thursday as the ridge weakens. Both days represent
a challenging rainfall forecast as moisture appears to be shunted
off the coast but many models are still showing POPs both days....as
a result have lowered forecast values.  Friday also not quite as
depicted by model guidance as a weak warm front moves through but
with little support for ascent aloft. Thunderstorms will likely have
fairly normal coverage for the season over the weekend as a few
shortwaves traverse the area while Atlantic high pressure continues
to supply moisture.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Only scattered showers at this time, but there should be some
thunder by mid afternoon. The depression will approach the
region this evening, with more rain and strong winds, with IFR
conditions a good bet. The low pulls out Monday morning, with
strong westerly winds.

Extended Outlook...Convection late Mon thru Wed with a continued
threat for periodic MVFR/IFR conditions.

&&

.MARINE...
Through Monday night...expect frisky conditions through the period
with tropical storm conditions expected tonight into Monday before
and approaching cold front ramps SW flow back up to about SCA levels
by Monday evening. Seas are expected to build tonight to about 5 to
8 FT by midnight then fall slightly during Monday, though 4 to 6
footers could continue into Monday night.

Tuesday through Friday...Southwesterly prefrontal winds Tuesday and
Tuesday night may be sufficient to keep advisory-worthy 6 ft seas in
the area. An abrupt veer with FROPA is slated for Wednesday morning
so even as predominant wave heights fall below criteria there will
be a transition to a shorter period, steeper sea state. Uncommon NE
winds Wednesday night as high pressure wedges in from the north,
followed by a gradual weakening trend on Thursday. Southerly
component returns by Friday and with speeds that will allow
predominant wave heights to continue to abate. Spectral plots are
showing a very long period 1 ft swell as early as Wednesday but
given its small stature will likely be more of a beach hazard than a
boating hazard.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Monday morning for SCZ017-023-024-
     032-033-039-054>056-058-059.
     Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
     Tropical Storm Watch for SCZ054-056.
NC...Flash Flood Watch through Monday morning for NCZ087-096-099-
     105>110.
     Tropical Storm Warning for NCZ105>110.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&

SYNOPSIS...ILM
NEAR TERM...31
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
Hazardous weather outlook, Jun 20, 4:34 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
434 PM EDT Sun Jun 20 2021

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
212045-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
434 PM EDT Sun Jun 20 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Thunderstorms through tonight will have the potential to produce
severe weather. Isolated tornadoes and damaging wind gusts are the
primary severe threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-212045-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
434 PM EDT Sun Jun 20 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

Thunderstorms through tonight will have the potential to produce
severe weather. Isolated waterspouts and heavy rain reducing
visibility to less than 0.5 nm are the primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-212045-
Coastal Brunswick-
434 PM EDT Sun Jun 20 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Moderate Risk of Rip Currents.
   Tropical Storm Warning.

Thunderstorms through tonight will have the potential to produce
severe weather. Isolated tornadoes and damaging wind gusts are the
primary severe threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-212045-
Coastal Pender-Coastal New Hanover-
434 PM EDT Sun Jun 20 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Flash Flood Watch.
   Moderate Risk of Rip Currents.
   Tropical Storm Warning.

Thunderstorms through tonight will have the potential to produce
severe weather. Isolated tornadoes and damaging wind gusts are the
primary severe threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-212045-
Coastal Horry-Coastal Georgetown-
434 PM EDT Sun Jun 20 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TROPICAL STORM WATCH IN EFFECT...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Flash Flood Watch.
   Moderate Risk of Rip Currents.
   Tropical Storm Watch.

Thunderstorms through tonight will have the potential to produce
severe weather. Isolated tornadoes and damaging wind gusts are the
primary severe threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 20, 6:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
628 PM EDT Sun Jun 20 2021

SCZ032-033-039-055-056-202315-
Marion SC-Coastal Georgetown SC-Williamsburg SC-Florence SC-
Inland Georgetown SC-
628 PM EDT Sun Jun 20 2021

...SPECIAL WEATHER STATEMENT FOR FLORENCE...GEORGETOWN...WESTERN
MARION AND WILLIAMSBURG COUNTIES UNTIL 715 PM EDT...

At 627 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake City to 6 miles south of Jamestown.
Movement was northeast at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Georgetown, Marion, Lake City, Kingstree, Andrews, Johnsonville,
Pamplico, Hemingway, Rhems, Cades, Poston, Oatland, Nesmith, Brittons
Neck, Indiantown, Sampit, Plantersville, Outland, Gresham and Earle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3327 7956 3332 7974 3338 7979 3337 7980
      3340 7985 3382 7992 3388 7988 3389 7994
      3396 7995 3399 7989 3402 7994 3420 7940
      3341 7917 3324 7950
TIME...MOT...LOC 2227Z 234DEG 31KT 3387 7979 3320 7973

VAO

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:35 AM EDTFlash Flood WatchILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson19 hr
Jun 20, 5:20 AM EDTTropical Storm WarningILMBrunswick, New Hanover, Pender27 hr
Jun 20, 5:21 AM EDTSpecial Weather StatementILMColumbus24 min
Jun 20, 5:36 AM EDTSmall Craft AdvisoryILM5 hr
Jun 20, 6:20 AM EDTSpecial Weather StatementILMNew Hanover25 min
Jun 20, 6:40 AM EDTSpecial Marine WarningILM35 min
Jun 20, 7:16 PM EDTSpecial Weather StatementILMRobeson44 min
Jun 20, 7:55 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr
Jun 20, 7:55 PM EDTRip Current StatementILMBrunswick24 hr
Jun 20, 6:57 PM EDTSpecial Weather StatementILMDarlington, Marlboro18 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.